Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 200, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2016, 7:14 PM CDT for McLennan County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- May 10, 2016, 8:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3748 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 21.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:27 PM CDT, 47 minutes earlier.
Area forecast discussion, May 10, 6:27 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 627 PM CDT TUE MAY 10 2016 .AVIATION... THE PRIMARY AVIATION WEATHER CONCERN WITH THIS TAF PACKAGE WILL BE THUNDERSTORMS AT ALL METROPLEX TERMINALS. THE MOST LIKELY TIME FOR THESE STORMS TO IMPACT THE METRO SITES WILL BE BETWEEN 00Z AND 03Z. FTW AND AFW MAY EVEN HAVE THUNDER JUST PRIOR TO 00Z AS STORMS CONTINUE TO DEVELOP OVER WESTERN TARRANT COUNTY. THESE STORMS HAVE A HISTORY OF HAIL AND GUSTY WINDS SO THESE HAZARDS ARE LIKELY. WACO WILL ALSO HAVE A GOOD CHANCE OF STORMS BETWEEN 00Z AND 04Z AS STORMS MOVE EAST/SOUTHEAST OUT OF HAMILTON AND BOSQUE COUNTY. ALL STORMS SHOULD WEAKEN AND DISSIPATE BETWEEN 03Z AND 05Z. VFR CONDITIONS WILL PREVAIL AFTER THE STORMS MOVE THROUGH. HOWEVER...SOME MVFR CEILINGS WILL LIKELY RETURN TO WACO AROUND SUNRISE AND THE METROPLEX TAF SITES AN HOUR OR TWO LATER. MVFR CEILINGS WILL LIFT AND SCATTER BY MIDDAY WEDNESDAY BUT CEILINGS AROUND 5000 FT WILL PREVAIL THROUGH WEDNESDAY AFTERNOON. A SOUTH WIND WILL PREVAIL AT SPEEDS BETWEEN 12 AND 18 KNOTS ALONG WITH SOME STRONGER GUSTS IN AND NEAR THUNDERSTORMS. THE BEST CHANCE OF STORMS WEDNESDAY AFTERNOON WILL BE NORTHWEST OF ALL TAF SITES SO WILL NOT MENTION IN THIS FORECAST PACKAGE. 79 && .PREV DISCUSSION... /ISSUED 249 PM CDT TUE MAY 10 2016/ NOT A GREAT DEAL OF CHANGE FROM THE MORNING UPDATE REGARDING THE FORECAST THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. ONE MINUTE VISIBLE SATELLITE IMAGERY SHOWS AN EXPANDING CU FIELD FROM NEAR DEL RIO NORTHEAST TO BROWNWOOD AND INTO EASTLAND CO. THE DRYLINE IS LOCATED RIGHT IN THIS AREA ALTHOUGH CONVERGENCE HAS GENERALLY BEEN WEAK. CU SHOULD CONTINUE TO BUILD WITH TEMPERATURES NOW IN THE MID 90S ACROSS THIS AREA. THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS HAS BECOME EXTREMELY UNSTABLE WITH MIXED LAYER CAPES AROUND 4000J/KG RIGHT ALONG THE I-35 CORRIDOR. THERE IS STILL SOME INHIBITION TO OVERCOME BUT THIS SHOULD BECOME QUITE WEAK OVER THE NEXT COUPLE OF HOURS. WATER VAPOR IMAGERY SHOWS A WEAK SHORTWAVE TROUGH MOVING OUT OF MEXICO THAT WILL SPREAD ACROSS THE REGION OVER THE NEXT SEVERAL HOURS. THE ASSOCIATED DEEP LAYER FORCING WITH THIS FEATURE IS RATHER WEAK...BUT WITH ERODING CIN AND AT LEAST SOME CONVERGENCE ALONG THE DRYLINE...SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4-5 PM MAINLY WEST OF I-35. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL SUPPORT ORGANIZED CLUSTERS OF SEVERE STORMS WITH MAINLY A VERY LARGE HAIL AND DAMAGING WIND THREAT. HIGH RESOLUTION GUIDANCE SUGGESTS THAT ORGANIZED COLD POOLS ARE LIKELY TO DEVELOP AND ALLOW THESE STORMS TO PROPAGATE EASTWARD THROUGH THE EVENING. GIVEN THE EXTREME INSTABILITY AND WEAKENING INHIBITION...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG ANY OUTFLOWS AND THESE TOO WILL LIKELY BE SEVERE. ONE OR MORE BOWING LINE SEGMENTS IS LIKELY THROUGH THE EVENING WHICH WOULD SUPPORT AN ENHANCED WIND DAMAGE THREAT. CONCERNING TORNADO POTENTIAL...OVERALL DEEP LAYER SHEAR IS MARGINAL...HOWEVER MODEST SHEAR IN THE LOWEST 3KM COMBINED WITH STRONG INSTABILITY WILL STILL SUPPORT AN ISOLATED TORNADO. THIS POTENTIAL WILL BE MAXIMIZED IN ANY AREAS WHERE SURFACE WINDS CAN BE LOCALLY BACKED WHICH MAY BE MOSTLY LIKELY TO OCCUR WITH NEW CONVECTION IN THE VICINITY OF AN OUTFLOW BOUNDARY. POPS WILL BE HIGHEST FOR THE REMAINDER OF THE AFTERNOON AND EVENING GENERALLY SOUTH OF I-20...ALTHOUGH ALL AREAS OF NORTH AND CENTRAL TEXAS NEED TO MONITOR THE POTENTIAL FOR SEVERE STORMS THROUGH LATE EVENING. THIS ACTIVITY SHOULD MOVE EAST LATER TONIGHT WITH STORM CHANCES ENDING FROM WEST TO EAST. ON WEDNESDAY...A COLD FRONT WILL SLIDE SOUTH INTO OKLAHOMA AND THE DRYLINE WILL STILL BE POSITIONED ACROSS WESTERN NORTH TEXAS. WE ARE AGAIN EXPECTED TO DESTABILIZE BY LATE AFTERNOON WITH SCATTERED SEVERE THUNDERSTORMS DEVELOPING ALONG THE DRYLINE ACROSS THE NORTHWEST COUNTIES. THE CONVECTIVE EVOLUTION LATE TOMORROW NIGHT IS A LITTLE UNCERTAIN...BUT IT DOES APPEAR THAT THERE IS A DECENT SHOT OF THUNDERSTORMS CONTINUING ACROSS NORTH TEXAS AS THE FRONT MOVES SOUTHWARD. THUNDERSTORM CHANCES ON THURSDAY ARE OBVIOUSLY DEPENDENT ON WHAT HAPPENS LATE WEDNESDAY NIGHT...SO FOR NOW WILL BROADBRUSH 40 POPS ACROSS THE AREA AS THE COLD FRONT IS EXPECTED TO BE IN THE AREA. SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME AS WELL. IT LOOKS LIKE WE WILL GET A LITTLE BREAK ON FRIDAY AS RIDGING BUILDS INTO THE AREA AND HIGH PRESSURE BEHIND THE FRONT SETTLES IN. THE RESPITE WILL BE SHORT LIVED THOUGH AS NORTHWEST FLOW ALOFT WILL SUPPORT AN ACTIVE WEATHER PERIOD OVER THE WEEKEND INTO EARLY NEXT WEEK. RIGHT NOW...AS BEST WE CAN TELL...THE HIGHEST STORM CHANCES WILL BE ON SUNDAY/SUNDAY NIGHT WITH A POSSIBLE MCS MOVING THROUGH THE REGION. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 71 87 69 81 61 / 30 20 50 40 10 WACO 70 86 69 81 63 / 50 20 30 40 20 PARIS 69 84 67 79 58 / 20 20 50 40 10 DENTON 70 87 67 78 58 / 20 20 50 40 10 MCKINNEY 70 86 67 79 58 / 30 20 50 40 10 DALLAS 71 87 69 81 62 / 30 20 50 40 10 TERRELL 70 86 68 79 61 / 30 20 40 40 10 CORSICANA 70 86 68 81 63 / 40 20 30 40 20 TEMPLE 70 87 69 82 64 / 60 20 20 40 30 MINERAL WELLS 68 88 66 78 58 / 10 30 50 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/58
Hazardous weather outlook, May 10, 3:25 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT TUE MAY 10 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. COVERAGE OF STORMS WILL BE HIGHEST SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. ALL STORMS SHOULD DISSIPATE BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SOME SEVERE STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING ALONG THE DRYLINE AND ALSO ALONG A SOUTHWARD MOVING COLD FRONT WEDNESDAY NIGHT AND THURSDAY. THE THREAT FOR SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT WILL BE NORTHWEST OF A LINE FROM PARIS TO HILLSBORO TO LAMPASAS. THE THREAT FOR SEVERE STORMS WILL EXPAND TO INCLUDE NEARLY ALL OF NORTH AND CENTRAL TEXAS ON THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL FROM CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING. THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH THURSDAY AFTERNOON AND EVENING. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON AND EVENING WEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION SUNDAY AND MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. ELSEWHERE...SPOTTER ACTIVATION IS POSSIBLE MAINLY AFTER 5 PM.
In the hours before
Local storm report, May 10, 6:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WEATHERFORD 32.77N 97.80W
05/10/2016 E1.00 INCH PARKER TX AMATEUR RADIOLocal storm report, May 10, 6:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 2 S WEATHERFORD 32.74N 97.80W
05/10/2016 E0.88 INCH PARKER TX AMATEUR RADIOLocal storm report, May 10, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL WEATHERFORD 32.77N 97.80W
05/10/2016 M1.50 INCH PARKER TX AMATEUR RADIO
PING PONG BALL SIZED HAIL REPORTED IN WEATHERFORDLocal storm report, May 10, 7:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HUDSON OAKS 32.75N 97.70W
05/10/2016 E0.88 INCH PARKER TX AMATEUR RADIOLocal storm report, May 10, 7:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD 2 S PRIDDY 31.64N 98.52W
05/10/2016 MILLS TX LAW ENFORCEMENT
HIGHWAY 16, 2 MILES SOUTH OF PRIDDY CLOSED DUE TO HIGH
WATERLocal storm report, May 10, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 6 W CLIFTON 31.78N 97.68W
05/10/2016 E60 MPH BOSQUE TX EMERGENCY MNGR
55 TO 60 MPH WIND AT FM 182 AND FM 219The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 47 min |
| May 10, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 67 min |
| May 10, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 63 min |
| May 10, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 49 min |
| May 10, 8:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| May 10, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone, Navarro | 61 min |
| May 10, 8:46 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| May 10, 8:50 PM CDT | Special Weather Statement | FWD | Coryell | 25 min |
| May 10, 9:06 PM CDT | Special Weather Statement | FWD | Palo Pinto | 24 min |
| May 10, 9:11 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| May 10, 9:14 PM CDT | Special Weather Statement | FWD | Bell | 31 min |
| May 10, 9:42 PM CDT | Special Weather Statement | FWD | Kaufman | 48 min |
| May 10, 9:45 PM CDT | Special Weather Statement | FWD | Anderson, Freestone | 60 min |
| May 10, 9:48 PM CDT | Special Weather Statement | FWD | Bell, Falls, McLennan | 27 min |
| May 10, 10:09 PM CDT | Special Weather Statement | FWD | Henderson, Rains, Van Zandt | 66 min |
| May 10, 10:32 PM CDT | Special Weather Statement | FWD | Lampasas | 28 min |
| May 10, 11:03 PM CDT | Special Weather Statement | FWD | Coryell, Lampasas | 27 min |
| May 10, 11:48 PM CDT | Special Weather Statement | FWD | Ellis, Johnson | 27 min |
| May 11, 1:17 AM CDT | Special Weather Statement | FWD | Ellis, Kaufman | 58 min |
| May 11, 6:33 PM CDT | Special Weather Statement | FWD | Palo Pinto | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.